Alert archive / Montana / High Wind Warnings in 2013
High Wind Warning 37, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Dec 16, 2013, 3:15 AM MST. It took effect at Dec 17, 2013, 3:00 AM MST. It was in force for 31 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2013, 3:15 AM MST (10:15 UTC)
- In effect from
- Dec 17, 2013, 3:00 AM MST
- Expired
- Dec 18, 2013, 10:03 AM MST
- In force
- 31 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 161015 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 315 AM MST MON DEC 16 2013 MTZ009-010-012-014-048-050-162300- /O.NEW.KTFX.HW.W.0037.131217T1000Z-131218T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD 315 AM MST MON DEC 16 2013 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TUESDAY TO 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TUESDAY TO 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS ARE FORECAST TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS * THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
7 follow-up statements
000 WWUS75 KTFX 162030 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 130 PM MST MON DEC 16 2013 MTZ009-010-012-014-048-050-171215- /O.CON.KTFX.HW.W.0037.131217T1000Z-131218T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD 130 PM MST MON DEC 16 2013 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 3 AM TUESDAY TO 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS * THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 171004 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 304 AM MST TUE DEC 17 2013 MTZ009-010-012-014-048-050-172300- /O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD 304 AM MST TUE DEC 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS WILL DEVELOP THIS MORNING AND CONTINUE THROUGH EARLY WEDNESDAY MORNING. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS * THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX: PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 172132 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 232 PM MST TUE DEC 17 2013 MTZ009-010-012-014-048-050-181200- /O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD 232 PM MST TUE DEC 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS ARE EXPECTED AT TIMES THROUGH TONIGHT. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60 TO 65 MPH ARE EXPECTED. ISOLATED GUSTS NEAR 75 MPH ARE EXPECTED IN THE WINDIER AREAS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. * THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 180409 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 909 PM MST TUE DEC 17 2013 MTZ044-181200- /O.EXA.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ TOOLE- INCLUDING THE FOLLOWING LOCATIONS...SHELBY 909 PM MST TUE DEC 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS ARE EXPECTED THROUGH MIDNIGHT BUT THEN SHOULD DIMINISH LATE TONIGHT. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60 TO 65 MPH ARE LIKELY. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED ROADS. * LOCATIONS AFFECTED INCLUDE: SHELBY. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-012-014-048-050-181200- /O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...CHOTEAU...STANFORD 909 PM MST TUE DEC 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS ARE EXPECTED THE REST OF TONIGHT MAINLY OVER THE ROCKY MOUNTAIN FRONT AND EASTERN GLACIER COUNTY. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60 TO 65 MPH ARE LIKELY. ISOLATED GUSTS NEAR 75 MPH WILL OCCUR IN THE WINDIER AREAS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... MARIAS PASS...CUT BANK...GREAT FALLS...KINGS HILL PASS... FLESHER PASS...LINCOLN...MACDONALD PASS...ROGERS PASS. * THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 180440 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 940 PM MST TUE DEC 17 2013 MTZ045-181200- /O.EXA.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ LIBERTY- INCLUDING THE FOLLOWING LOCATIONS...CHESTER 940 PM MST TUE DEC 17 2013 ...HIGH WIND WARNING IN EFFECT UNTIL 5 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS ARE EXPECTED THROUGH MIDNIGHT BUT THEN SHOULD DIMINISH LATE TONIGHT. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60 TO 65 MPH ARE LIKELY. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED ROADS. * LOCATIONS AFFECTED INCLUDE: CHESTER. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-010-012-014-044-048-050-181200- /O.CON.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE- SOUTHERN ROCKY MOUNTAIN FRONT-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CUT BANK...GREAT FALLS...KINGS HILL PASS...FLESHER PASS... LINCOLN...MACDONALD PASS...ROGERS PASS...SHELBY...CHOTEAU... STANFORD 940 PM MST TUE DEC 17 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST WEDNESDAY. * TIMING: STRONG WEST WINDS ARE EXPECTED THE REST OF TONIGHT MAINLY OVER THE ROCKY MOUNTAIN FRONT. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60 TO 65 MPH ARE LIKELY. ISOLATED GUSTS NEAR 75 MPH WILL OCCUR IN THE WINDIER AREAS ALONG THE ROCKY MOUNTAIN FRONT. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...STANFORD...BROWNING... MARIAS PASS...SHELBY...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS... ROGERS PASS. * THE CITY OF HELENA IS NOT INCLUDED IN THIS WARNING. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 181147 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 447 AM MST WED DEC 18 2013 MTZ010-012-014-044-045-050-181300- /O.CAN.KTFX.HW.W.0037.000000T0000Z-131218T1200Z/ EASTERN GLACIER-CASCADE-CENTRAL AND SOUTHERN LEWIS AND CLARK- TOOLE-LIBERTY-JUDITH BASIN- INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...GREAT FALLS... KINGS HILL PASS...FLESHER PASS...LINCOLN...MACDONALD PASS... ROGERS PASS...SHELBY...CHESTER...STANFORD 447 AM MST WED DEC 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. STRONG WEST WINDS HAVE DIMINISHED. THEREFORE THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE. $$ MTZ009-048-181900- /O.EXT.KTFX.HW.W.0037.000000T0000Z-131218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 447 AM MST WED DEC 18 2013 ...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MST TODAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL NOON MST TODAY. * TIMING: STRONG WEST WINDS WILL CONTINUE THROUGH THIS MORNING ALONG AND IMMEDIATELY ADJACENT TO THE ROCKY MOUNTAIN FRONT. A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION LATE THIS MORNING...SHIFTING WINDS TO THE NORTH. * WINDS: SUSTAINED WIND SPEEDS OF 35 TO 40 MPH...WITH GUSTS OF 60 TO 65 MPH ARE LIKELY. * IMPACTS: STRONG CROSSWINDS WILL AFFECT HIGH-PROFILE VEHICLES...ESPECIALLY THOSE TRAVELING ON NORTH SOUTH ORIENTED ROADS. ALSO LOCALIZED AREAS OF BLOWING SNOW WILL BE POSSIBLE IN SOME MOUNTAIN PASSES. * LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS. * TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
000 WWUS75 KTFX 181703 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 1003 AM MST WED DEC 18 2013 MTZ009-048-181815- /O.CAN.KTFX.HW.W.0037.000000T0000Z-131218T1900Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS... CHOTEAU 1003 AM MST WED DEC 18 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. BRISK WINDS WILL CONTINUE ACROSS THE REGION ALTHOUGH VERY STRONG AND POTENTIALLY DAMAGING WINDS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Dec 15, 10:40 PM MST, 4 hours 35 minutes earlier.
Area forecast discussion, Dec 15, 10:40 PM MST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1040 PM MST Sun Dec 15 2013 UPDATED AVIATION SECTION .DISCUSSION... An upper level shortwave trof crossing the central Canadian Rockies is forcing the associated surface boundary further east away from the mountains. Consequently, surface analysis shows a weakening pressure gradient over the northern Rockies. Wind gusts peaked again early this evening but now are weakening below warning criteria for areas away from the Rocky Mountain Front. Therefore, have canceled portions of the high wind warning but will keep it going along the Rocky Mountain Front where gusts continue to exceed 60 mph. Isolated snow showers will continue over the Rocky Mountains. The overnight forecast retains a chance for light snow flurries over northeastern Hill/Blaine Counties as a secondary surface boundary marked by observed pressure rises slides across the international border. && .AVIATION... UPDATED 0540z. Northwest flow aloft will continue. A weak disturbance aloft will move across northeast Montana overnight allowing for a continuation of mid and high level clouds and the possibility of isolated snow showers. Strong gusty winds will continue along the Rocky Mountain Front but will decrease after 12z. Winds will also decrease over the plains overnight. VFR conditions prevail with MVFR conditions possible in the vicinity of snow showers, mainly northeast Montana. && .PREV DISCUSSION... /ISSUED 430 PM MST Sun Dec 15 2013/ ..ANOTHER ROUND OF STRONG WINDS EXPECTED ON TUESDAY... Tonight through Tuesday...Strong and gusty winds will continue along the Rocky Mountain Front and over the adjacent plains tonight. Models suggest that there will be another peak in wind speeds overnight but by Monday morning winds across the forecast area should diminish below high wind criteria. The lull in the winds is expected to last through the day and into Monday night. However, another blast of strong winds will move over North Central Montana on Tuesday. Models suggest that this episode could produce even stronger winds than those seen in the current event, especially along the Rocky Mountain Front. Prefer not to issue a High Wind Watch for Tuesday while an existing event is ongoing and am even more reluctant to extend the time frame of the current warning into Tuesday given there will be a 24-hour period without strong winds. I have updated the Hazardous Weather Outlook to mention the strong winds on Tuesday and have substantially increased forecast winds for the period in question but will not make any changes to highlights. I would expect, however, that new highlights will be issued shortly after the current event ends. Temperatures will remain above seasonal averages through the entire short term period with dry conditions prevailing at lower elevations. mpj Wednesday through Sunday...Transition to a more amplified upper level weather pattern occurs mid-week as an upper high pressure ridge builds over the eastern Pacific digging out a lower pressure trough over the western states keeping Montana in a northwest flow aloft through the remainder of the week. As the trough carves out, the door is opened for another round of cold air to slide south out of Canada with widespread precipitation developing behind the cold front which will push through the area Wednesday and Wednesday night. This will likely result in Wednesday's high temps occurring early in the day over northern portions of the forecast area with falling temps through Wednesday afternoon. Precipitation amounts for Wednesday and Wednesday night should bring about 1-4 inches of snowfall over the plains/valleys with 4-8 inches in the mountains. Models continue to indicate that this round of colder temps will not be as pronounced as the cold episode earlier this month with temperatures Wednesday night and Thursday night mainly falling into the single digits above/below zero with high temps on Thursday mainly in the single digits and low teens above zero. Models also continue to advertise this cool down being relatively short lived with temperatures moderating on Friday as a lee-side trough and downslope winds develop in advance of another system moving southeast into Alberta. GFS and ECMWF models handle the evolution of these shortwaves somewhat differently next weekend with the GFS taking the energy further to the east and maintaining a lee-side trough at the surface over North central MT while the ECMWF moves the energy SE on a more westward trajectory, allowing another cold airmass to at least partially slide into the forecast area on Saturday. Have kept forecast temps and pops near climatological values for this period with hope for better agreement in later model runs. && .PRELIMINARY POINT TEMPS/POPS... GTF 33 45 30 51 / 0 0 0 0 CTB 31 44 27 48 / 0 0 0 0 HLN 26 42 24 44 / 10 10 0 0 BZN 21 39 20 44 / 10 10 10 0 WEY 10 29 10 33 / 20 10 10 0 DLN 21 40 21 44 / 0 0 0 0 HVR 24 39 18 44 / 20 10 0 0 LWT 29 44 24 51 / 10 10 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING until 5 AM MST Monday Central and Southern Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky Mountain Front...Eastern Glacier. && weather.gov/greatfalls www.twitter.com/NWSGreatFalls www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Dec 15, 8:49 PM MST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 849 PM MST SUN DEC 15 2013 MTZ009-010-014-048-170400- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 849 PM MST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A HIGH WIND WARNING CONTINUES THOUGH 5 AM MST MONDAY. STRONG WESTERLY WINDS OF 35 TO 45 MPH WILL GUST TO 60 MPH OR HIGHER THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL DIMINISH ON MONDAY BUT ANOTHER PERIOD OF VERY STRONG WIND IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING WIDESPREAD LIGHT SNOW AND SHARPLY COLDER TEMPERATURES ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN GREAT FALLS. MTZ008-011>013-015-044>047-049>055-170400- BEAVERHEAD-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 849 PM MST SUN DEC 15 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS WILL DIMINISH ON MONDAY BUT ANOTHER PERIOD OF VERY STRONG WIND IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT. A STRONG LOW PRESSURE SYSTEM WILL BRING WIDESPREAD LIGHT SNOW AND SHARPLY COLDER TEMPERATURES ON WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
High Wind Warnings in Montana, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.